Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 15, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 25, 2017, 9:06 PM CST. It took effect at Feb 26, 2017, 3:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 9:06 PM CST (03:06 UTC)
- In effect from
- Feb 26, 2017, 3:00 AM CST
- Expired
- Feb 26, 2017, 9:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
509 WHUS73 KGRB 260306 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CST SAT FEB 25 2017 ...GUSTY SOUTHWEST WINDS AND LARGE WAVES LATE TONIGHT INTO SUNDAY... .GUSTY SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT INTO SUNDAY WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN. LMZ541>543-261115- /O.EXP.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ /O.NEW.KGRB.SC.Y.0015.170226T0900Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 906 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. * WINDS...WEST 10 TO 15 KNOTS LATE THIS EVENING...BACKING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS TOWARD DAWN SUNDAY MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL CONTINUE ON SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
4 follow-up statements
497 WHUS73 KGRB 260952 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CST SUN FEB 26 2017 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES TODAY... .GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN. LMZ541>543-261800- /O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 352 AM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS POSSIBLE. WINDS DECREASING THIS EVENING. * WAVES...BUILDING TO 4 TO 7 FEET...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
065 WHUS73 KGRB 261556 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 956 AM CST SUN FEB 26 2017 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED... .GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN THROUGH THIS EARLY TONIGHT. LMZ541>543-270000- /O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 956 AM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS POSSIBLE. WINDS DECREASING THIS EVENING. * WAVES...BUILDING TO 4 TO 7 FEET...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
760 WHUS73 KGRB 262138 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 338 PM CST SUN FEB 26 2017 ...GUSTY WINDS AND HIGH WAVES CONTINUE THROUGH THIS EVENING... .GUSTY SOUTHWEST WINDS AND LARGE WAVES ARE EXPECTED THROUGH THIS EVENING. LMZ541>543-270300- /O.CON.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 338 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS...BECOMING WEST 10 TO 20 KNOTS LATE THIS EVENING. GUSTS TO 30 KTS POSSIBLE THROUGH EARLY EVENING. * WAVES...3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
162 WHUS73 KGRB 270303 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 903 PM CST SUN FEB 26 2017 ...WINDS AND WAVES HAVE SUBSIDED THIS EVENING... LMZ541>543-270415- /O.EXP.KGRB.SC.Y.0015.000000T0000Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 903 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 5:17 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 25, 5:17 PM CST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 517 PM CST Sat Feb 25 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 224 PM CST Sat Feb 25 2017 The latest RAP analysis and satellite/radar imagery show a large low pressure system continuing to exit the region over northwest Quebec. Cloud cover, snow showers, and flurries wrapping around the low are persisting early this afternoon over north-central and eastern Wisconsin. The back edge of the clouds are pushing into western Marathon and Wood counties, and should exit northeast Wisconsin by late this afternoon or early this evening. Looking to the west, a corridor of clearing has moved into western Wisconsin and eastern Minnesota in close proximity to a surface ridge axis. The next system, however, is already diving southeast across the northern Plains with scattered snow showers over North Dakota and northern Minnesota. Forecast concerns revolve around cloud trends this afternoon, followed by snow shower chances late tonight into Sunday with this next system. Tonight...A weak surface ridge axis will pass across the area and provide a brief period of clearing during the first half of the evening. Then will see increasing clouds again from the west as warm advection pushes in aloft ahead of a weak shortwave. Saturation looks deep enough over north-central and central WI for a chance of snow showers overnight, but not expecting much in the way of accumulations. With cloud cover and a tight pressure gradient, low temps should not fall much, and will go with lows in the teens. Sunday...That shortwave will slide across the area while pushing a cold front into central and north-central WI. The front looks relatively sharp with decent convergence that will provide a focus for snow shower development with heating of the day. Would not be surprised if a few snow showers become briefly heavy given mid-level lapse rates around 7 c/km. Up to an inch of snow looks possible over Vilas county. Chances of snow showers are less over eastern Wisconsin but dont think can rule them out with passage of the shortwave and aforementioned lapse rates. High temperatures will rise to near 30 degrees in the north, to the middle 30s south and east. .LONG TERM...Sunday Night Through Saturday Issued at 224 PM CST Sat Feb 25 2017 A weak ridge near the surface will help keep the area dry Sunday night and into Monday night, ahead of an approaching surface low with associated upper level trough. As precipitation enters the region, a brief period of wintry mix is expected to move across areas of northern Wisconsin while rain remains the primary weather type towards the Fox Valley. As warm air advection takes over near the surface in the mid to late morning, rain will overspread the remaining areas in the north. A slow switch back to snow is anticipated in the evening. This transition will spread north to south as weak cold air advection filters in behind this system. A brief break in the action is expected as some dry air works its way in the back end of this system in the early morning Wednesday before another shortwave comes through to fill in some additional snow shower chances for Wednesday morning to afternoon. A brief clipper system is still expected to follow Thursday as northwesterly flow dominates, bringing additional snow chances mainly to the northern areas. Weak lake effect snow signals then linger on into next weekend. A warming trend is expected ahead of the trough through Tuesday as temperatures rise to well above normal, followed by a slow cooling trend back to near normal by Thursday. Northwesterly flow into the weekend will then bring temperatures to a few degrees below normal by Saturday. && .AVIATION...for 00Z TAF Issuance Issued at 517 PM CST Sat Feb 25 2017 A brief period of clearing will track through the region this evening, before additional clouds arrive from the west ahead of a weak clipper system. These clouds should lower overnight into low mvfr range over central and north-central WI, with potential for scattered light snow flurries/showers. Scattered snow showers will likely persist across northern Wisconsin for much of Sunday with arrival of a cold front, and possibly push into the Fox Valley/Lakeshore areas during the morning. IFR visibilities will be possible within any snow showers. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Feb 25, 2:23 PM CST, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CST Sat Feb 25 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday An inch or two of snowfall is possible over far northern Wisconsin late tonight through Sunday, which could create locally slick roadways. A storm system is expected to affect the region late Monday night into Tuesday morning. A brief period of wintry mix is possible across central Wisconsin to the Fox Valley, which could create a few slippery areas for road surfaces. Temperatures behind this will quickly switch the precipitation to primarily rain through much of Tuesday afternoon and overspread the region to the north. Snow shower chances then return on the backside of this system into the overnight as the system exits but current snow accumulations are anticipated to be light. Some light lake effect snow chances will then linger on in the northern areas Thursday to Saturday as northwesterly flow dominates the region. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-262030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. MPC/Uhlmann
In the hours before
Local storm report, Feb 25, 4:35 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY SNOW 2 S LAC DU FLAMBEAU 45.93N 89.88W
02/25/2017 M10.2 INCH VILAS WI TRAINED SPOTTER
STORM TOTAL
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:29 AM CST | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 4 days |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.